Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I'm a former heroin/K4/OC/et al addict trying to detox off Suboxone. I'm in a sane moment so I thought I'd add my 0.02 in hopes of helping. I'm verbose so I'll try and keep this short and helpful for everyone. I've read all the posts and I agree with some and disagree with most.

First off, f**k the people who say "You did this to yourself, you deserve to hurt". Disregard them.

Next, Suboxone is still a relatively new drug insofar as its use as a detox assistant. Very often, it seem doctors who are licensed to prescribe it truly aren't familiar with the correct procedure. Some of you were detoxed off methadone/Lortabs over a period of four days using Suboxone and that's clearly not medically realistic or responsible. In my research, I've come to believe Suboxone detox should be as brief as safely possible. Being on Suboxone for years seems to cause the same detox effects as methadone detox. I've been on Suboxone for over a year and my detox is lasting longer than my doc said it would, longer than I thought it would, and is more painful than I believe it ought to be (given the rave reviews in the medical journals). I want to know why.

A bit of personal history for reference: I started on 2 8mg tablets daily, down to 8mg daily down to 4, then to quarters. This downward taper occurred over a period of one and one half years. I believe this was too long. I don't blame my doctor for the length I took to taper, I feared getting off Suboxone so I chose to drag it out as long as I could til I reached a place in my life where I felt safe enough to try detoxing.

Anyone who's relapsed while on Suboxone knows you wait four days after your last dose to shoot up or else the Naltrexone will block your high. The first four days I was off Suboxone were alright. No WD's. I've kept track on a calendar how I feel in the hope that I will be able to tell when the DT's are beginning to taper off. As follows:

June 2008:
1st - First full day off Suboxone
2nd through 4th - No WD symptoms.
5th - First bad night. Legs kicking, tossing, turning, standard routine.
6th - Same
7th - Same
Today is the 8th of June, 2008. I've found days are bearable.

Medical information:
My doctor prescribed me Klonopin/Clonazepam (generic name) to "help me sleep" he said. These have not helped in the slightest. They make me sleepy but they do nothing for the involuntary muscle spasms that keep us awake all night. I am also on Effexor/venlafaxine (generic name) for depression/anxiety for longer than I have been detoxing. I mention this only so readers can include that in my experience.

I will admit here that I have, since June the 6th when the WD's kicked in hard, taken one Lortab 7.5 during the day in an effort to just stop the pain. This is self-medicating and may very well be self-defeating as it could potentially "reset" the withdrawal time. I don't know, I'm no MD but it has helped.

I'll end this over-long post by saying my main question is "When will the WD's end?" and I hope you have found something of use in this post. I've created a Yahoo email address if anyone wants to contact me with questions or advice. Please no hate mail. The address is:
[permakicking] [at] [yahoo] [dot] [com] (You know what to do).

Thank you all for your advice and experiences. They're really helped me and I wish you all all the luck in the world. f**k why, let's work on how.

Sincerely,
Permakicking (or so it seems)

Loading...

Excellent job with your dilemma. I got a lot of useful information and plan to use it. As an addict with very similar experiences, I suggest that a nutritionist might help. There is the phenomena of "Post Acute Withdrawal Symptoms"(PAWS) which may be a culprit and I say this because I've had it and I took Lamictal. It was over after that. All the best!
Reply

Loading...

Hello I have been reading some really good stories on here but I don't see any that are new ones I am new to this site but really need someone to talk to about being an addict I am having a real hard time and would love to have someone to talk to besides the people I use with this is very hard for me to post things like thisbut I am done I hate this life I am sick and need help thanks to anyone that is willing to talk to me about this.....

Reply

Loading...

Hey deadendroad , I'm going through it alone also. I have no one that knows that I'm going through it have no friends anymore and I hide out in my house. about a year ago my parents knew something was up so I told them I quit and went through a subboxing thing but it was a lie. I'm trying to gather up the courage to start suboxone for the 3rd or 4th time but I am dreading the waiting 24 hours and I work everyday so it's hard. I'll be here for you.
Reply

Loading...